Dynamic Recovery Algorithm for the Multiple Failures in the WDM Based UMTS Networks

  • Hyun Cheol Kim
  • Seongjin Ahn
  • Jin Wook Chung
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 2668)


Mobile networks face an exponential traffic increase and growing importance to users. It is therefore increasingly important that mobile networks support various applications without disruption. This paper proposes a new recovery algorithm in the WDM based Universal Mobile Telecommunications System (UMTS) networks that guarantee dynamic utilization of backup paths, considering traffic characteristics such as priority and Shared Risk Link Group (SRLG). This paper also has developed an analytical model and performed performance analysis for the proposed algorithms in terms of two performance factors: restoration time and blocking probability.


Source Node Destination Node Disjoint Path Universal Mobile Telecommunication System Blocking Probability 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Carmen Mas, Patrick Thiran: An Efficient Algorithm for Locating Soft and Hard failures in WDM Networks, IEEE J. Sel. Areas in Communications, Vol. 18, No. 10, Oct. (2000) 1900–1910CrossRefGoogle Scholar
  2. 2.
    Yinghua Ye, Sudhir Dixit, Mohamed Ali: On Joint Protection/Restoration in IPCentric DWDM-Based Optical Transport Networks, IEEE Communications Magazine, Vol. 6. (2000) 174–183Google Scholar
  3. 3.
    S. Ramamurthy, Biswanath Mukherjee: Survivable WDM Mesh Networks, Part I-Protection, INFOCOM’ 99 Vol. 2. (1999) 744–751Google Scholar
  4. 4.
    S. Ramamurthy, Biswanath Mukherjee: Survivable WDM Mesh Networks, Part II-Restoration, ICC’ 99, Vol. 3. (1999) 2023–2030Google Scholar
  5. 5.
    Eiji Oki, Nobuaki Matsuura: A Disjoint Path Selection Schemes With Shared Risk Link Groups in GMPLS Networks, IEEE Communications Letters, Vol. 6, (2002) 406–408CrossRefGoogle Scholar
  6. 6.
    Marcel F. Neuts: Matrix-Geomatric Solutions in Stochastic Models, (1983) 81–100Google Scholar
  7. 7.
    YoungHan Kim, ChongKwan Un: Analysis of Bandwidth Allocation Strategies with Access Restrictions in Broadband ISDN, IEEE Transactions On Communications, Vol. 41. (1993) 771–781zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Hyun Cheol Kim
  • Seongjin Ahn
    • 1
  • Jin Wook Chung
    • 2
  1. 1.Dept. of Electrical and Computer EngineeringSungKyunKwan UniversitySuwonKorea
  2. 2.Dept. of Computer EducationSungKyunKwan UniversitySeoulKorea

Personalised recommendations